Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 127, NWS St. Louis, MO

June 8, 2005Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2005, 5:00 PM CDT for Saint Clair County, Illinois. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 5:00 PM CDT (22:00 UTC)
Expired
Jun 8, 2005, 5:37 PM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Saint Clair County, IL

The radar

The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:05 PM CDTTSTM WND DMGFreeburg, ILPOWER LINES BLOWN DOWN.
Jun 8, 5:15 PM CDTTSTM WND DMGNew Athens, ILPOWER LINES BLOWN DOWN.
Jun 8, 5:30 PM CDTTSTM WND DMGMarissa, ILLARGE TREE LIMBS AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 082200
SVRLSX
ILC163-082245-
/O.NEW.KLSX.SV.W.0127.050608T2200Z-050608T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 545 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CASEYVILLE...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRVIEW HEIGHTS
  SWANSEA
  BELLEVILLE
  OFALLON
  SHILOH
  SCOTT AFB
  LEBANON
  FREEBURG
  MASCOUTAH

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3824 8990 3844 9016 3853 9014 3854 9015
      3857 9015 3862 9012 3866 9012 3865 8971
      3823 8972

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 082213
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT WED JUN 8 2005

ILC163-082245-
/O.CON.KLSX.SV.W.0127.000000T0000Z-050608T2245Z/
ST. CLAIR IL-
514 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR ST.
CLAIR COUNTY...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER FAIRVIEW
HEIGHTS...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SHILOH...LEBANON...SCOTT AFB...SMITHTON...MASCOUTAH...FREEBURG AND
FAYETTEVILLE.

LAT...LON 3824 8990 3844 9016 3853 9014 3854 9015
      3857 9015 3862 9012 3866 9012 3865 8971
      3823 8972

$$

CVKING
000 
WWUS53 KLSX 082237
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT WED JUN 8 2005

ILC163-082247-
/O.CAN.KLSX.SV.W.0127.000000T0000Z-050608T2245Z/
ST. CLAIR IL-
537 PM CDT WED JUN 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE COUNTY. EXPECT HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING 
TO CONTINUE ACROSS ST. CLAIR COUNTY.

LAT...LON 3824 8990 3844 9016 3853 9014 3854 9015
      3857 9015 3862 9012 3866 9012 3865 8971
      3823 8972

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:30 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 8, 4:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT WED JUN 8 2005

.DISCUSSION...
WENT AHEAD ISSUED A FLASH FLOOD WATCH FOR MY CENTRAL MISSOURI
COUNTIES.  OUTFLOW ON BACK SIDE OF MCS HAS SLOWED OVER CENTRAL
MISSOURI.  GIVEN THE HIGH AMOUNTS OF ATMOSPHERE MOISTURE...STORMS
SHOULD BE MORE THAN CAPABLE OF PRODUCING HEAVY RAINFALL OVER THIS
AREA.  RUC DOES SHOW A BROAD 800-900MB FLOW INTERSECTING THIS
BOUNDARY THIS EVENING...WITH STRONG MOISTURE CONVERGENCE AND THETA-E
ADVECTION OVER THE WATCH AREA AT 03Z...HENCE THE NEED FOR THE FFA.

MAIN FORECAST PROBLEM DEALS WITH EXTENT OF TSRA THE NEXT FEW DAYS.
HAVE LOW CONFIDENCE IN THIS FORECAST AS IT IS DIFFICULT TO TELL
WHERE OUTFLOW FROM ONGOING CONVECTION WILL FOCUS FURTHER DEVELOPMENT
TONIGHT.  GFS IS SHOWING A GREAT DEAL OF CONVECTIVE FEEDBACK
PROBLEMS THROUGH THE PERIOD...SO PUT LESS FAITH IN IT.  HAVE
FOLLOWED THE 18Z NAM MORE CLOSELY AS IT SEEMS TO HAVE A BETTER
HANDLE ON ONGOING TSRA THAN THE 12Z RUN.

TONIGHT...EXPECT ACTIVE TSRA TO GO ON WELL INTO THE EVENING AS
OUTFLOW PUSHES INTO VERY UNSTABLE AIR OVER AREA.  HAVE ADDED MENTION
OF LOCALLY HEAVY RAINFALL OVER CNTRL MO AS LOW LEVEL JUST SETS BACK
UP TONIGHT...MOST LIKELY OVER THE OUTFLOW FROM CURRENT STORMS.  HAVE
CONTINUED CHC OF TSRA INTO THE WEEKEND AS AREA WILL REMAIN IN
UNSTABLE AIRMASS WITH OCCASIONAL WEAK SHORTWAVES MOVING ACROSS AREA.

USED OF BLEND OF TEMPERATURE GUIDANCE THE NEXT FEW DAYS.  THINK THAT
BETWEEN CLOUDS AND TSRA TOMORROW...TEMPS WILL BE CLOSER TO THE
MIDDLE OF THE ROAD NGM MOS.

EXTENDED IS JUST AS COMPLICATED WITH MEDIUM RANGE MODELS SHOWING
DISPARITY IN JUST HOW QUICK FRONT WILL MOVE THROUGH NEXT WEEK.
SHOWED AS SLOWER MOVEMENT ACROSS THE AREA AND DID NOT GO TOO HIGH ON
POPS GIVEN THE UNCERTAINTY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FALSH FLOOD WATCH FOR AUDRAIN...BOONE...CALLAWAY...COLE...
     GASCONADE...MONROE...MONTGOMERY...MONITEAU...OSAGE...
     AND RALLS COUNTIES UNTIL 4 AM THURSDAY MORNING.
IL...NONE.

&&

BRITT
Hazardous weather outlook, Jun 8, 6:20 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT WED JUN 8 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
620 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND
TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF
THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE
INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.  ELSEWHERE...
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE
WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA
THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE
SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES...
COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE
ATMOSPHERE VERY UNSTABLE.  SOME OF THE STORMS COULD BE SEVERE ON
THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING.

CARNEY

In the hours before

Local storm report, Jun 8, 2:42 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     HANNIBAL                39.71N 91.38W
06/08/2005                   MARION             MO   TRAINED SPOTTER

            A TREE HAS FALLEN ON A HOUSE LOCATED ON VERMONT STREET IN
            HANNIBAL.

0225 PM     TSTM WND DMG     NEW LONDON              39.58N 91.40W
06/08/2005                   RALLS              MO   AMATEUR RADIO

            SMALL TREE LIMBS BLOWN DOWN.

&&

GKS
Local storm report, Jun 8, 3:42 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             COLUMBIA                38.95N 92.33W
06/08/2005  1.00 INCH        BOONE              MO   LAW ENFORCEMENT

0325 PM     HAIL             5 N COLUMBIA            39.03N 92.33W
06/08/2005  0.75 INCH        BOONE              MO   TRAINED SPOTTER

&&

GKS
Local storm report, Jun 8, 3:52 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             COLUMBIA                38.95N 92.33W
06/08/2005  1.25 INCH        BOONE              MO   AMATEUR RADIO

&&

GKS
Special weather statement, Jun 8, 3:58 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT WED JUN 8 2005

ILZ096-082200-
BROWN-
358 PM CDT WED JUN 8 2005

...SEVERE THUNDERSTORM WATCH NUMBER 438 IS NO LONGER IN EFFECT FOR
BROWN COUNTY...

THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED OVER BROWN COUNTY IN
WEST CENTRAL ILLINOIS. SCATTERED SHOWERS AND THUNDERSTORMS MAY
CONTINUE ACROSS THE AREA THIS EVENING...BUT THE STORMS ARE NOT
EXPECTED TO BE SEVERE.

BRITT
Local storm report, Jun 8, 4:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             FULTON                  38.85N 91.95W
06/08/2005  1.00 INCH        CALLAWAY           MO   TRAINED SPOTTER

0355 PM     HAIL             DANVILLE                38.91N 91.53W
06/08/2005  0.75 INCH        MONTGOMERY         MO   LAW ENFORCEMENT

&&

GKS
Local storm report, Jun 8, 4:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     MEDORA                  39.18N 90.14W
06/08/2005                   MACOUPIN           IL   LAW ENFORCEMENT

            ROOF BLOWN OFF POST OFFICE IN MEDORA. WIND DAMAGE TO A
            SHED WAS ALSO REPORTED.

0403 PM     TSTM WND DMG     GODFREY                 38.97N 90.19W
06/08/2005                   MADISON            IL   TRAINED SPOTTER

            LARGE BRANCHES BROKEN OUT OF TREES. ESTIMATED DIAMETER OF
            6 INCHES OR MORE.

0415 PM     NON-TSTM WND DMG WILDWOOD                38.58N 90.66W
06/08/2005                   ST. LOUIS          MO   TRAINED SPOTTER

            AT THE INTERSECTION OF HIGHWAY 100 AND 109 LARGE BRANCHES
            DOWN. WINDS ESTIMATED AT 60 MPH.

&&

AP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:48 PM CDTTornado WarningLSXAdams42 min
Jun 8, 2:11 PM CDTSevere Thunderstorm WarningLSXPike33 min
Jun 8, 2:27 PM CDTSevere Thunderstorm WarningLSXPike48 min
Jun 8, 3:51 PM CDTSevere Thunderstorm WarningLSXJersey, Macoupin41 min
Jun 8, 4:04 PM CDTSevere Thunderstorm WarningLSXMadison44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.